How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • Go back-and-forth until satisfied
    Rate the answer you receive.
Ask Dr. P. Jyoti Your Own Question
Dr. P. Jyoti
Dr. P. Jyoti, Doctor (other than dermatologist)
Category: Dermatology
Satisfied Customers: 16132
Experience:  Experienced in a wide range of clinical settings including emergency medicine.
11269312
Type Your Dermatology Question Here...
Dr. P. Jyoti is online now

I have had 3 black dots under my big toenail since 7 weeks

This answer was rated:

I have had 3 black dots under my big toenail since 7 weeks ago
JA: What are all your symptoms? Are you taking any medication?
Customer: No symptoms and no medication
JA: Got it. Have you seen a dermatologist about this?
Customer: No. A gp made a referral a month ago but I was told to expect a delayed response due to COVID
JA: Thank you so much for your time. Finally, is there anything else in your medical history you think the Dermatologist should know?
Customer: no

Hello, my name is***** thank you for your question. I am a qualified MD with 18 years’ experience and I am happy to work with you on this.

Please share a pic of the area. You can send a pic by attaching an image using the paperclip icon at the top or bottom of your chatbox.

Customer: replied 5 days ago.
File attached (7T1711Q)
Customer: replied 5 days ago.
No live calls

Such dark marks are called  Melanonycychia.
The causes for this are:

Bruise: bruise is the most common cause of such dark lines or patches. You may have got injured without even noticing this, or by wearing tight shoes, etc, and this caused the line or patch.

Normal variant: This can occur normally with aging or may occur earlier in darker skinned individuals.
Melanocytic nevus : This is a benign condition like Nevi elsewhere.
Drugs: some antibiotics like Tetracycline can cause this.
Disease conditions: Two rare diseases, Laugier-Hunziker Syndrome and Peutz-Jeghers Syndrome can cause this.

Melanoma: newly appeared spots which have appeared suddenly need investigation as they may signify melanotic macule or melanoma in situ. These can lead to melanoma, a type of skin cancer.
In your case, this is most likely to be a bruise. But you should have this checked up by your doctor.

Hope I have been able to clarify the situation for you and helped in resolving your query.

If you are happy with my service, your 5-star rating at this time is most welcome.. If you need more help, please let me know so l can continue to assist you.

Thank you and I wish you the best of health - stay safe!

Dr. P. Jyoti

Dr. P. Jyoti and other Dermatology Specialists are ready to help you